Washington, 2005

Wildfire in Washington, July 23 to 26, 2005

July 23 to 26, 2005 · NWS PDT · 1 event in 1 county or zone

The Wood Gulch Fire, centered near Roosevelt, was a human caused fire which burned 5,400 acres. Occasional breezy winds helped push flames through dry sage brush, as well as oak and pine in a steep canyon.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

The Wood Gulch Fire, centered near Roosevelt, was a human caused fire which burned 5,400 acres. Occasional breezy winds helped push flames through dry sage brush, as well as oak and pine in a steep canyon. Approximately 20 homes were evacuated as a precaution. There were no structures lost in the blaze.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 22, 9:00 PM PST, 3 hours earlier.

Area forecast discussion, Jul 22, 9:00 PM PST, 3 hours before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE PENDLETON OR
1000 PM PDT FRI JUL 22 2005

.DISCUSSION...WATER VAPOR IMAGERY SHOWS A WAVE OF LOW PRESSURE
EXITING FAR EASTERN OR/WA...WITH ANOTHER WAVE MOVING ONSHORE
SOUTHERN BC AND NORTHWEST WASHINGTON. SURFACE GRADIENTS ARE
DIMINISHING ACROSS MOST OF EASTERN WA/OR...WITH WINDS FALLING BELOW
ADVISORY CRITERIA...THUS HAVE ALLOWED WIND ADV TO EXPIRE...HOWEVER
RESIDUAL BREEZY TO LOCALLY WINDY CONDITIONS WILL PERSIST UNTIL LATE
THIS EVENING. ISOLATED SHWR ACTIVITY ACROSS THE WALLOWA MTNS HAVE
EXITED EASTWARD AS WELL. HAVE UPDATED THE FCST TO REFLECT THE
DRIER/LESS WINDY CONDITIONS.

&&

.AVIATION...EXPECT VFR CONDITIONS FOR THE NEXT 24 HOURS...ALONG
WITH LESS WIND AS WEAK HIGH PRESSURE CROSSES THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  60  89  55  88 /   0   0   0   0
ALW  62  88  59  87 /   0   0   0   0
PSC  58  90  54  89 /   0   0   0   0
YKM  56  86  52  85 /  10   0   0   0
HRI  58  91  52  90 /   0   0   0   0
ELN  54  83  54  82 /  10   0   0   0
RDM  44  88  43  87 /   0   0   0   0
LGD  55  85  52  84 /   0   0   0   0
5J0  53  84  47  83 /   0   0   0   0
DLS  59  84  59  83 /  10   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.

&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

ALLEN
Hazardous weather outlook, Jul 22, 7:10 PM PST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
810 PM PDT FRI JUL 22 2005

WAZ024>030-ORZ041>050-231230-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
810 PM PDT FRI JUL 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WEATHER.GOV/PENDLETON

AND SELECT GRAPHICAL HAZARDS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Lower Columbia Basin

When
July 23, 12:00 AM PST to July 26, 11:59 PM PST
Where
Lower Columbia Basin forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
46.220, -119.419 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2005Every state in 2005This day in weather historyWarnings in Washington, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468343.